An SIQ delay differential equations model for disease control via isolation

Stefan Ruschel, Tiago Pereira, Serhiy Yanchuk, Lai Sang Young

Research output: Contribution to journalArticlepeer-review

Abstract

Infectious diseases are among the most prominent threats to mankind. When preventive health care cannot be provided, a viable means of disease control is the isolation of individuals who may be infected. To study the impact of isolation, we propose a system of delay differential equations and offer our model analysis based on the geometric theory of semi-flows. Calibrating the response to an outbreak in terms of the fraction of infectious individuals isolated and the speed with which this is done, we deduce the minimum response required to curb an incipient outbreak, and predict the ensuing endemic state should the infection continue to spread.

Original languageEnglish (US)
Pages (from-to)249-279
Number of pages31
JournalJournal Of Mathematical Biology
Volume79
Issue number1
DOIs
StatePublished - Jul 1 2019

Keywords

  • Delay differential equations
  • Disease control via isolation
  • Epidemic spreading
  • Invariant manifolds

ASJC Scopus subject areas

  • Modeling and Simulation
  • Agricultural and Biological Sciences (miscellaneous)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'An SIQ delay differential equations model for disease control via isolation'. Together they form a unique fingerprint.

Cite this